Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2013  |  Volume : 45  |  Issue : 2  |  Page : 189--190

Ofloxacin-induced hallucinations

Urmila Chauhan, Preeti Shanbag, Prafull Kashid 
 Department of Pediatrics, ESI-PGIMSR and MGM Hospital, Parel, Mumbai, Maharashtra, India

Correspondence Address:
Urmila Chauhan
Department of Pediatrics, ESI-PGIMSR and MGM Hospital, Parel, Mumbai, Maharashtra
India

Drug-induced hallucinations are not uncommon, and may be misdiagnosed as psychiatric illness leading to unnecessary treatment with antipsychotics. If a temporal association of use of a drug having the potential to cause hallucinations is present, mere withdrawal of the drug causes complete improvement in the symptoms. There are reports of various untoward central nervous system adverse events following administration of fluoroquinolones, including delirium, hallucinations and psychosis, even after a single dose. We describe a 5-year-old girl who suffered visual hallucinations following ofloxacin use.


How to cite this article:
Chauhan U, Shanbag P, Kashid P. Ofloxacin-induced hallucinations.Indian J Pharmacol 2013;45:189-190


How to cite this URL:
Chauhan U, Shanbag P, Kashid P. Ofloxacin-induced hallucinations. Indian J Pharmacol [serial online] 2013 [cited 2022 Aug 8 ];45:189-190
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2013;volume=45;issue=2;spage=189;epage=190;aulast=Chauhan;type=0